Narrow Results Clear All
- Communication Improvement 2
- Education and Training 5
- Error Reporting and Analysis 4
- Human Factors Engineering 3
- Legal and Policy Approaches 3
- Quality Improvement Strategies 2
- Technologic Approaches 1
- Device-related Complications 1
- Diagnostic Errors 2
- Identification Errors 1
- Medication Errors/Preventable Adverse Drug Events 6
- Nonsurgical Procedural Complications 1
- Surgical Complications 1
- Transfusion Complications 1
Search results for "Press Release/Announcement"
- Press Release/Announcement
- Latent Errors
FDA identifies harm reported from sudden discontinuation of opioid pain medicines and requires label changes to guide prescribers on gradual, individualized tapering.
Silver Spring, MD: US Food and Drug Administration; April 9, 2019.
Efforts to address the opioid epidemic range from regulation to changes in pain management. This safety announcement raises awareness of potential harms associated with rapidly decreasing the dose of or discontinuing opioids for patients who may be physically dependent on the medication. It also announces a requirement regarding changes to prescribing information for opioids to provide expanded guidance on how to safely taper doses. Health care providers should discuss tapering plans with patients and provide ongoing monitoring and support.
FDA Safety Communication: use caution with implanted pumps for intrathecal administration of medicines for pain management.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; November 14, 2018.
This safety announcement raises awareness of pump failures, dosing errors, and other potential safety issues associated with implanted pumps. Recommendations to enhance safety include review of medication labeling to select appropriate medicines and concentrations as well as open discussions with patients about risks associated with pump and medication options.
Advocate Redi-Code+ blood glucose test strips by Diabetic Supply of Suncoast: recall—labeling error.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; June 11, 2014.
This announcement describes a recall of blood glucose test strips due to missing information on the label that could result in accidental misuse of test strips and potential delays in diagnosis and treatment of hyper- or hypoglycemia.
Potential inaccuracy of electronically transmitted medication history information used for medication reconciliation.
National Alert Network. Horsham, PA: Institute for Safe Medication Practices; Bethesda, MD: American Society of Health-System Pharmacists. February 18, 2014.
This announcement describes concerns related to incorrect information provided by a medication history service. Providers using Surescripts are encouraged to investigate and confirm medication dosages in electronic medical records that seem inappropriate.
Kadcyla (ado-trastuzumab emtansine): drug safety communication—potential medication errors resulting from name confusion.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 6, 2013.
This announcement describes the risk of medication mix-ups associated with the use of an incorrect nonproprietary name for a breast cancer drug.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; December 6, 2012.
Serious adverse events from accidental ingestion by children of over-the-counter eye drops and nasal sprays.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 25, 2012.
This announcement raises awareness of risks associated with children accidentally ingesting over-the-counter eye drops and nasal sprays.
Hospira Carpuject pre-filled cartridges—drug alert: products may contain more than the intended fill volume.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 23, 2012.
This announcement raises awareness of pre-filled medication cartridges that may be overfilled, thereby increasing the risk of overdose. The FDA recommends that practitioners confirm the dosage prior to dispensing and administering the medication.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 21, 2011.
This announcement reports the recall of several mislabeled products, including the commonly used anticoagulant warfarin.
Hydrocodone bitartrate and acetaminophen tablets, phenobarbital tablets by Qualitest: recall—incorrect package labeling.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 7, 2011.
This announcement reports the recall of two products that may have been mislabeled.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 9, 2009.
This announcement informs professionals of a potential safety hazard when using CT brain perfusion scans to aid in the diagnosis of stroke. At one facility, patients received excessive doses of radiation.
Potentially fatal errors with GDH-PQQ [glucose dehydrogenase pyrroloquinoline quinone] glucose monitoring technology.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; August 13, 2009.
This public health notification raises awareness of the potential for falsely elevated blood glucose readings in patients using therapeutic products containing certain non-glucose sugars.
Baltimore, MD: Centers for Medicare & Medicaid Services (CMS) Office of Public Affairs; May 18, 2006.
This fact sheet provides information regarding the Centers for Medicare and Medicaid Services' initiative to better understand and minimize never events.